The authors describe a case of episodic acute pneumonitis occurring after repeated doses of bortezomib, a drug being used increasingly to treat multiple myeloma. The delay in presentation each time with fever, dyspnoea, hypoxia and interstitial radiological changes contributed to under-recognition of this complication, which has so far been described in only a handful of patients, but the pattern seen may offer clues to pathogenesis and potential treatments. This case highlights the need for both physicians and patients consenting to bortezomib treatment to be more aware of this potentially fatal adverse effect.
Statistics from Altmetric.com
Competing interests None.
Patient consent Not obtained.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.